Burns/skin blister


Meg wrote at 2010-12-05 05:21:36
I started taking cymbalta 30mg 8 days and day by day small blisters have developed all over my hands. My doctor stopped cymbalta but as it has only been one day I'm yet to see the itchy painful blisters resolve. They are clummping together as the grow. I did find a website listing blisters on hands as a serious side effect of cymbalta. I belive their should be a better reporting system from patients to gps to drug companies re rare side effects. Hope this helps.  

Anne wrote at 2011-06-22 18:52:29
I take cymbalta too. The liquid filled itchy blisters occur on my hands and sometimes arms and torso. I thought it was eczema but the allergist said he had seen nothing like it. This "eczema" started suddenly a few years ago and is very painful and now that i think about it it was approx. the same time it started taking cymbalta! I was looking up Cymbalta reactions and sun exposure because i feel dizzy and nausea.  

Dibbydabby wrote at 2012-05-15 02:45:15
If you check the official Cymbalta site, you will find that blistering in the sun has recently been added as a serious side effect. I,too, had been suffering with this and my doctor acted like I was crackers until I printed it off the internet and took into him. Now I've got to try and get weaned off of Cymbalta after 6 years so I can stop blistering blood all the time. Hope this helps  

Marlene wrote at 2013-03-07 00:25:47
I, too, have experienced very itchy water filled blisters on my hands and fingers since taking Cymbalta.  I take 60 mg in a.m. and 30 mg more in evening for fibromyalgia pain.  Cymbalta helps my muscle pain a lot!  I notice when when I try to cut back on my dosage how much more my muscles hurt.  However, I haven't mentioned these itchy little blisters to my doctor yet b/c they come and go--but they leave a nasty burning area that are very sore to the touch of anykind, then they crust over and heals after a week or so.  I have also noticed being very lightheaded and weird feeling too, but don't know if that's the cymbalta or my other problems.  I hear the warnings on the ads on TV and wonder if my blisters are a bad side-effect.  Humm??

suzanne wrote at 2013-03-28 05:03:57
Dear Marlene

I too have the liquid filled itchy sores especially on my hands and trunk and my arms.  2 dermatologists have called it granular annuloma, and prescribed a steroid  ointment.  As the ointment does subside the pain and crustiness, it does not take it away.  And it can only be used for 3 days at a time. I have diabetes and it is a risk for me to take any kind of steroidal ointment.

I have been shaving them off or filing them down.  But more pop up.  I called the manufacturer of Cymbalta and they just read me a scripted message.

My endo will not take me seriously and just do not know what to do.

claire wrote at 2013-04-04 22:55:47
Hi ladies

I was on Cymbalta for 2 1/2 years before I started getting blisters.

they started on my hands and feet then spread to my knees, trunk, arms, legs and bottom! my skin is so badly scared from this! they started off like small water filed blisters but when they popped it felt like acid!

I had been given every cream you could imagine from the Dr and nothing helped! I got referred to the hospital in september they said they had seen nothing like it, the biopsy came back as drug induced.

Cymbalta was my only medication!

I have been off my meds for 4 weeks now and finally the brain buzzes have stopped! my only worry is my skin is still itch now and then!

Is anyone else still having skin problems even after they have stopped taking this med???

Thanks xx

Sarah Pennington wrote at 2013-05-17 11:21:24
Hey guys in at this moment lying here with these blisters.  I have been on Cymbalta 60

mg a day im supposed to take 2 of them but don't. The doctores all think im crazy too. I have been getting these sores for a while now. They hurt very bad, they start off as small blisters but soon bust and take forever to heal. It even hurts if my hair touches it. I have them on my hands arms, and chest breasts and face and my hair line and some on my scalp I even have a few spots that are on my legs. My sores seem to come up on both sides of my body and on my midline as well. This also confused the doctors.  I was told I had a Neuroderamtitis? I know. I'm going to go to see my doctor  and try and talk to her again. Thank you for putting. These things here my husband has been looking for  something like this,great idea.

cs wrote at 2013-06-20 01:17:46
I have been on Cymbalta for 6+ years and for 5 of those I have been getting the small clear liquid filled bisters on my face. They have continuously gotten worse over the years leaving scars all over my face. I have had every test, blood test, biopsy & they all came back negative so it's theCym balta for sure. I have been gluten and dairy free for over 1 year & this didn't make any difference. I have spent a couple of thousand dollars on medications creams, ointments, etc and nothing changed now I will stop the Cymbalta and seek a replacement.  I can only hope my skin comes back. The Doctors have tried to a point but generally they are indifferent & rude when they don't have an answer.

DES wrote at 2013-07-01 04:14:54
I have been on Cymbalta 60mg, for 6 months. Small blister type lesions have appeared on my upper arms, chest and shoulders after 5 months of use. No pain or itching involved. Dermatologist was unimpressed, and gave a steroid cream, which helped some. Rheumatologist thinks it might be Cymbalta related. My liver enzymes are also elevated. I have been weaning off Cymbalta for a few weeks, almost totally off. Shame, it really helped with my chronic pain issues.

Catharine wrote at 2014-07-16 23:16:06
I stated cymbalta April 2013 I been in sheer in May I was seeing transplants white things in face,feet,hands in June I got the blister so I went off the cymbalta November of 2013 It's now July of 2014 just starting to see my skin it's like you have no skin under sores I been too six doctor's all but one said never seen anything like it Monday I went to see a specialist he said it's a nerve disorder give me abilify the doctor's will never say it the cymbalta but it is I feel it in my Hart hoping the abilify work's this drug is poisoning my body I have them in nails too.


All Answers

Answers by Expert:

Ask Experts


Jim B


I can answer a variety of questions concerning the physical care of burns and burn patients which commonly are of interest to both patients and their families. Also I may be helpful in suggesting lifestyle modifications which will help with a more complete recovery from a serious burn. I can also accept questions regarding the physical classifications of burns and the implications regarding the size, depth, and location of burns. What I cannot answer based on my own knowledge and experience I can refer to my current and former collegues in the field including the plastic and trauma surgeons and burn recovery organizations. In many of these cases I will provide a line of communication directly to a specific expert or organization. While I can describe general treatments routines with which I am experienced,I cannot answer questions dealing with specifuc diagnosis of conditions or problems. Additionally, please understand that the area of burn treatments is an experimental one in which there is constant progress and change. Each Burn Center invests a major effort in the development of new materials, treatments, medications, and techniques. In this area of constant change and growth no one can be fully aware of all treatment courses employed.


I am a licensed Paramedic and have also worked as a wound technician in a large regional Burn Center in a Trauma Level 1 hospital. I have experience in the areas of burn evaluation and care, both long-term and immediate first aid. I have also worked as a volunteer couselor with post-burn patients dealing with issues ranging from life-style changes to re-entering the world as a serious burn survivor.

BA Economics and Biology, AA Health Care Management, EMT-P licensed in Missouri, ABLS (Advanced Burn Life Support)qulification, ACLS-EP (Advanced Cardiac Life Support-Experienced Provider), Former National Ski Patrol Winter Emergency Care Instructor and Senior Evaluator, Emergency Medical Technician and Paramedic Instructor.

©2016 About.com. All rights reserved.